Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 143, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2013, 4:27 AM CDT for Blanco County, Comal County, Hays County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2013, 4:27 AM CDT (09:27 UTC)
- Expired
- Jun 2, 2013, 5:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 41 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:40 AM CDT | TSTM WND GST 50 | 4 Ssw Dripping Springs, TX | |
| Jun 2, 4:50 AM CDT | TSTM WND DMG | 5 Wnw Wimberley, TX | PIN OAK TREE WITH A TEN INCH DIA. TRUNK BROKEN OFF AT ABOUT SIX INCHES FROM THE GROUND. SEVERAL BRANCHES FROM NEARBY TREES ALSO BROKEN. |
| Jun 2, 4:50 AM CDT | HAIL 0.25 | 5 Wnw Wimberley, TX | PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
628 WUUS54 KEWX 020927 SVREWX TXC031-091-209-021030- /O.NEW.KEWX.SV.W.0143.130602T0927Z-130602T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 AM CDT SUN JUN 2 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BLANCO COUNTY... NORTH CENTRAL COMAL COUNTY... HAYS COUNTY... * UNTIL 530 AM CDT. * AT 423 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HENLY...OR 9 MILES SOUTHWEST OF DRIPPING SPRINGS...AND MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE FISCHER...DRIFTWOOD... WOODCREEK...WIMBERLEY...CANYON LAKE DAM AND BUDA. RAINFALL AMOUNTS UP TO 2 INCHES AND SMALL HAIL CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3008 9784 2979 9825 3012 9838 3029 9816 TIME...MOT...LOC 0926Z 317DEG 15KT 3013 9822 $$
2 follow-up statements
810 WWUS54 KEWX 020950 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 AM CDT SUN JUN 2 2013 TXC031-091-209-021030- /O.CON.KEWX.SV.W.0143.000000T0000Z-130602T1030Z/ HAYS TX-BLANCO TX-COMAL TX- 450 AM CDT SUN JUN 2 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR NORTH CENTRAL COMAL...SOUTHEASTERN BLANCO AND HAYS COUNTIES... AT 446 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODCREEK...OR NEAR WIMBERLEY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE DRIFTWOOD...CANYON LAKE DAM...CANYON CITY...HAYS CITY AND SATTLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3008 9784 2979 9825 3012 9838 3029 9816 TIME...MOT...LOC 0949Z 310DEG 17KT 3006 9810 $$
640 WWUS54 KEWX 021007 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 AM CDT SUN JUN 2 2013 TXC031-021016- /O.CAN.KEWX.SV.W.0143.000000T0000Z-130602T1030Z/ BLANCO TX- 507 AM CDT SUN JUN 2 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLANCO COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM MOVED OUT OF BLANCO COUNTY. LAT...LON 3005 9827 3026 9811 3008 9784 2985 9817 TIME...MOT...LOC 1006Z 302DEG 17KT 3002 9802 $$ TXC091-209-021030- /O.CON.KEWX.SV.W.0143.000000T0000Z-130602T1030Z/ HAYS TX-COMAL TX- 507 AM CDT SUN JUN 2 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR NORTH CENTRAL COMAL AND CENTRAL HAYS COUNTIES... AT 505 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HAYS CITY...OR NEAR WIMBERLEY... MOVING SOUTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3005 9827 3026 9811 3008 9784 2985 9817 TIME...MOT...LOC 1006Z 302DEG 17KT 3002 9802 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:42 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 2, 3:42 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CDT SUN JUN 2 2013 .SHORT TERM (TODAY THROUGH MONDAY)... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...WITH THE BEST COVERAGE OF STORMS ACROSS THE EASTERN HALF OF THE CWA. SOME OF THE STORMS COULD BRIEFLY STRENGTHEN ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS...BUT WILL REMAIN BELOW SEVERE LEVELS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. BY SUNRISE...MOST OF THE CONVECTIVE ACTIVITY WILL SHIFT TO AREAS GENERALLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. CHANCES FOR RAIN WILL CONTINUE TO DECREASE FROM THE NORTHWEST THROUGHOUT THE DAY...BUT COULD SEE A FEW STORMS LINGERING ACROSS THE COASTAL PLAINS THROUGH THE AFTERNOON HOURS AS DIURNAL HEATING INTERACTS WITH THE WEAK FRONTAL BOUNDARY. WEAK NORTHEASTERLY WINDS WILL FILTER INTO THE REGION IN THE WAKE OF THE FRONT. THE NORTHERLY FLOW AND LINGERING CLOUDS WILL KEEP TEMPERATURES THIS AFTERNOON JUST A FEW DEGREES COOLER COMPARED TO THE LAST FEW DAYS. HIGHS WILL MOSTLY BE IN THE UPPER 80S TO LOW 90S...WITH READINGS IN THE MID 90S ALONG THE RIO GRANDE. DRIER AIR AND CONTINUING WEAK NE-ERLY SFC WINDS WILL PRECLUDE THE DEVELOPMENT OF LOW CLOUDS OVERNIGHT. LOWS MONDAY MORNING WILL MOSTLY BE IN THE MID/UPPER 60S WITH SLIGHTLY COOLER READINGS ACROSS THE HILL COUNTRY/ADJACENT AREAS...AND READINGS IN THE LOW 70S OUT WEST. UPPER RIDGING WILL BUILD INTO THE AREA ON MONDAY. SOUTHEASTERLY WINDS WILL RETURN DURING THE AFTERNOON HOURS. HIGHS WILL BE NEAR AVERAGE FOR EARLY JUNE. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... THE UPPER RIDGE AND SOUTHERLY FLOW IN THE BOUNDARY LAYER WILL BRING A RETURN OF THE TYPICAL LATE SPRING/EARLY SUMMER PATTERN OF CLOUDY/HUMID NIGHTS AND MOSTLY SUNNY/WARM AFTERNOONS. THE RIDGE WILL WEAKEN SLIGHTLY DURING THE LATTER HALF OF THE WEEK. THIS WEAKENING WILL ENABLE A DISTURBANCE TO MOVE ACROSS THE PANHANDLE ON THURSDAY AND THE RED RIVER VALLEY/NERN TX ON FRIDAY. MOST OF THE SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM WILL REMAIN WELL TO OUR NORTHEAST/EAST...BUT A FEW STORMS COULD ENTER OUR EASTERN TIER OF COUNTIES FRIDAY AFTERNOON. TEMPERATURES THROUGH THE WEEK WILL BE SEASONABLY WARM WITH HIGHS IN THE LOW/MID 90S ERN AREAS AND UPPER 90S/NEAR 100 OUT WEST...AND LOWS IN THE UPPER 60S/LOW 70S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 66 92 71 96 / 20 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 89 63 91 68 95 / 20 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 90 65 92 68 94 / 20 - - 0 0 BURNET MUNI AIRPORT 87 63 89 69 93 / 10 - 0 0 0 DEL RIO INTL AIRPORT 95 74 97 75 101 / 10 - - 0 0 GEORGETOWN MUNI AIRPORT 87 63 89 68 94 / 20 - 0 0 0 HONDO MUNI AIRPORT 92 67 94 67 96 / 10 - - 0 0 SAN MARCOS MUNI AIRPORT 89 65 91 68 93 / 20 - - 0 0 LA GRANGE - FAYETTE REGIONAL 91 66 93 69 95 / 30 - 0 0 0 SAN ANTONIO INTL AIRPORT 91 68 93 71 95 / 20 - - 0 0 STINSON MUNI AIRPORT 90 68 92 71 94 / 20 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...25
Hazardous weather outlook, Jun 2, 1:06 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 106 AM CDT SUN JUN 2 2013 TXZ171>173-183>194-202>209-217>225-228-030000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 106 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A WEAK COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. THIS WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS THE MAIN THREATS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE ENDING ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 2, 4:03 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 AM CDT SUN JUN 2 2013 TXZ190>192-021000- BLANCO-HAYS-TRAVIS- 403 AM CDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLANCO...SOUTHWESTERN TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 500 AM CDT... AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEE CAVE TO ROCKY CREEK...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN UP TO 2 INCHES AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DRIPPING SPRINGS... BLANCO... TANGLEWOOD FOREST... BEE CAVE... MANSFIELD DAM... HENLY... PAYTON... DRIFTWOOD... ONION CREEK... LOST CREEK... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3012 9768 3002 9846 3032 9859 3045 9798 TIME...MOT...LOC 0903Z 305DEG 20KT 3029 9798 3020 9851
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 58 min |
| Jun 1, 10:48 PM CDT | Areal Flood Advisory | EWX | Edwards, Kerr | 2 hr |
| Jun 1, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 61 min |
| Jun 2, 4:03 AM CDT | Special Weather Statement | EWX | Blanco | 57 min |
| Jun 2, 4:10 AM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis | 110 min |
| Jun 2, 5:10 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 50 min |
| Jun 2, 5:16 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 44 min |
| Jun 2, 5:21 AM CDT | Special Weather Statement | EWX | Guadalupe | 39 min |
| Jun 2, 5:35 AM CDT | Special Weather Statement | EWX | Bexar | 55 min |
| Jun 2, 5:55 AM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 65 min |
| Jun 2, 6:27 AM CDT | Special Weather Statement | EWX | Bexar, Medina | 63 min |
| Jun 2, 7:10 AM CDT | Special Weather Statement | EWX | Bandera | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.